Ask an expert
Question

30 Mar 2004

TIREDNESS
I know that I have a lack of iron in my blood as I have been diagnosed as anaemic. When I get extremely tired I take Autrin - please advise if this is the correct thing to do as I do feel better after taking this. However, can I continue taking this - is there a danger of getting too much iron in the system. I saw a note that one should take Vit. C with iron pills - what does this do to help. Please advise
Answer 330 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

BW, the best would be to first out why you have an iron deficiency and to then treat the cause. In other words, if it is due to you menstruating too much, the best would be to take the pill to shorten the time you menstruate, not to take iron pills and keep on menstruating too much.
There is no harm in taking AutrinĀ®. Adding vitamin C might have a beneficial effect on the absorption of iron from the gut. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9474 votes
No
68% - 20305 votes
Vote